MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTD,POLYMRMETALPOLYMR

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTD,POLYMRMETALPOLYMR
Model Number 71420184
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on the (b)(6) 2019, the patient experienced pain.An imaging done with contrast found that the gns ii cmt tib size 4 {} right was loose.A revision surgery was performed on the (b)(6) 2022 to treat this adverse event.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
Section h10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a revision was performed approximately 2.5 years post implantation due to pain and suspected loosened tibial baseplate per contrast imaging.It was communicated that the requested clinical documentation is not available; however, reportedly, the surgeon does not fault the components.Reportedly, the revision went perfect, and the surgeon was satisfied with the outcome.Without the requested clinical documentation, the root cause could not be further assessed.The patient impact beyond the reported pain with suspected tibial component loosening on imaging and revision could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device reveals in the possible adverse effects section that loosening, bending, cracking, or fracture of implant components can occur as a result of trauma, strenuous activity, improper alignment, or duration of service.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTD,POLYMRMETALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14385787
Report Number1020279-2022-02360
Device Sequence Number6527312
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420184
Device Catalogue Number71420184
Device Lot Number19BT16935
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII OXIN P/S FEM RIGHT SZ 6, 19AM21070; GNS II RESURF PAT 35MM, 18LB00385; LGN PS HIGH FLEX XLPE SZ 3-4 13MM, 19CM04206
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown